Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 23, 2007, 8:47 PM CDT for Republic County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 8:47 PM CDT (01:47 UTC)
- Expired
- Aug 23, 2007, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Republic County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 8:51 PM CDT | HAIL 1.75 | 1 E Republic, KS | HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 5:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 240148
SVRTOP
KSC157-240230-
/O.NEW.KTOP.SV.W.0082.070824T0147Z-070824T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AND CENTRAL REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REPUBLIC...OR ABOUT 26 MILES NORTH OF CONCORDIA...MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
REPUBLIC...
BELLEVILLE...
MUNDEN...
CUBA...
NARKA...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3971 9737 3978 9779 3988 9790 4000 9785
4000 9737
$$4 follow-up statements
000
WWUS53 KTOP 240158
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CDT THU AUG 23 2007
KSC157-240230-
/O.CON.KTOP.SV.W.0082.000000T0000Z-070824T0230Z/
REPUBLIC-
857 PM CDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN REPUBLIC COUNTY...
AT 854 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF REPUBLIC...
OR ABOUT 24 MILES NORTH OF CONCORDIA...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...MUNDEN...CUBA AND NARKA.
LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN AND DAMAGING WINDS ARE ALSO LIKELY WITH THIS STORM.
FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3971 9737 3978 9779 3994 9785 4000 9779
4000 9737
$$000
WWUS53 KTOP 240200 CCA
SVSTOP
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CDT THU AUG 23 2007
KSC157-240230-
/O.COR.KTOP.SV.W.0082.000000T0000Z-070824T0230Z/
REPUBLIC-
857 PM CDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN REPUBLIC COUNTY...
AT 854 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL ONE MILE EAST OF
REPUBLIC. THIS STORM WAS LOCATED 5 MILES EAST OF REPUBLIC...OR
ABOUT 24 MILES NORTH OF CONCORDIA...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...MUNDEN...CUBA AND NARKA.
LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN AND DAMAGING WINDS ARE ALSO LIKELY WITH THIS STORM.
FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3971 9737 3978 9779 3994 9785 4000 9779
4000 9737
$$000
WWUS53 KTOP 240214
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
914 PM CDT THU AUG 23 2007
KSC157-240230-
/O.CON.KTOP.SV.W.0082.000000T0000Z-070824T0230Z/
REPUBLIC-
914 PM CDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN REPUBLIC COUNTY...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MUNDEN...OR ABOUT 24 MILES NORTH OF CONCORDIA...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MUNDEN...BELLEVILLE...CUBA AND NARKA.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3971 9737 3981 9770 3992 9769 4000 9766
4000 9737
$$000
WWUS53 KTOP 240226
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT THU AUG 23 2007
KSC157-240236-
/O.EXP.KTOP.SV.W.0082.000000T0000Z-070824T0230Z/
REPUBLIC-
926 PM CDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REPUBLIC COUNTY
WILL EXPIRE AT 930 PM CDT...
AT 926 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3971 9737 3981 9770 3992 9769 4000 9766
4000 9737
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:40 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 23, 3:40 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 340 PM CDT THU AUG 23 2007 .DISCUSSION... SHORT TERM CONCERNS TONIGHT AND FRIDAY ARE TIMING OF SHORTWAVES AND MAIN FRONTAL BOUNDARY DROPPING SOUTHWARD HENCE PRECIPITATION COVERAGE AND TEMPERATURE TRENDS. LATEST WATER VAPOR SHOWING ONE SHORTWAVE EXITING THE NORTHEAST CORNER OF CWA AND SPARKING ISOLATED THUNDERSTORMS OVER THE FAR EAST. UPSTREAM OF THIS HINTS OF MORE SHORTWAVES WITH BETTER DEFINITION OVER COLORADO AND SOUTHWEST WYOMING. LATEST RADAR MOSAIC HAS FINE LINE LINE/FRONT MOVING SOUTHEAST AND JUST ENTERING REPUBLIC COUNTY...TRAILING SOUTHWEST TO THE SOUTH OF HILL CITY. SURFACE MAP STILL SHOWING SOUTHERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH OVER THE EASTERN 2/3RDS OF CWA. TEMPERATURES GENERALLY IN THE LOWER 90S WITH READINGS IN THE UPPER 80S NORTH CENTRAL. DEWPOINTS MAINLY IN THE UPPER 60S. FOR THE OVERNIGHT HOURS...COMPROMISE ON SHORTWAVES COMING OUT OF WEST AND LEANING MORE TO NAM FOR FRONTAL FEATURES. MODELS HAVE SIGNIFICANT UPPER LIFT PUSHING OUT INTO THE PLAINS DURING THE EVENING HOURS AND SLIDING ACROSS CWA AFTER MIDNIGHT. HAVE GONE WITH A FLASH FLOOD WATCH FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 70 OVERNIGHT INTO THE NOON HOURS ON FRIDAY. CONVERGENCE ALONG FRONTAL BOUNDARY AND UPPER FORCING COMING INTO PLAY. PRECIPITABLE WATER VALUES POOLING AROUND OR JUST OVER 2 INCHES OVERNIGHT MUCH OF CWA...SLIDING INTO EAST CENTRAL PORTIONS OF CWA FRIDAY AFTERNOON. FLASH FLOOD INDICES FOR THREE HOURS FROM 2 TO 2.5 INCHES MUCH OF CWA. NORTHERN COUNTIES LAST NIGHT HAD AMOUNTS AROUND A HALF INCH TO AN INCH WITH RADAR SHOWING A NARROW BAND OVER AN INCH NEAR THE NEBRASKA BORDER. SOME THREAT FOR SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS WITH MLCAPES 2500-3000 J/KG...HIGHEST NORTH CENTRAL. EFFECTIVE SHEAR IN THE 25 TO 30KT RANGE. PROBLEM EARLY ON IS SUBSIDENCE BEHIND EXITING SHORTWAVE SUPPRESSING ACTIVITY. BUT UPPER DYNAMICS AND LOW LEVEL JET COMING INTO PLAY DURING THE EVENING. ON FRIDAY...BEST LIFT DURING THE MORNING HOURS SO KEEPING FFA GOING AT THIS TIME BUT FRONT WILL CONTINUE TO SAG SOUTHEAST ACROSS CWA. THE LONG AWAITED COOLER AIR ARRIVES WITH HIGHS AROUND 80 NORTH TO MID TO UPPER 80S SOUTHEAST CORNER. BY AFTERNOON HOURS...HAVE POPS INTO THE SLIGHT CHANCE RANGE FAR NORTHWEST CORNER...BUT KEEPING THUNDERSTORMS LIKELY SOUTHEAST. STILL SOME THREAT FOR SEVERE FAR SOUTHEAST CORNER BUT OUTFLOW AND CLOUD COVER MAY LIMIT THAT ACTIVITY. FRIDAY NIGHT INTO SATURDAY...FINAL SHORTWAVE WILL MOVE EAST/SOUTHEAST ACROSS THE CWA FRIDAY NIGHT INTO SATURDAY WHICH WILL NOT ONLY PUSH THE FRONT FURTHER SOUTH...BUT WILL ALSO PUSH THE PRECIPITATION AREA FURTHER SOUTH WITH TIME AS WELL. WITH A MORE PROGRESSIVE THIS MODEL RUN...HAVE REMOVED POPS FROM MUCH OF THE NORTH CENTRAL FRIDAY NIGHT...BUT CONTINUED THE CHANCE POPS ELSEWHERE OVERNIGHT...BUT APPEARS THE BETTER CHANCES WILL BE BEFORE MIDNIGHT. DO NOT EXPECT THE RAINFALL TO BE HEAVY EITHER. WILL KEEP A SLIGHT CHANCE IN THE FAR SOUTHERN PORTIONS OF EAST CENTRAL KANSAS. ALTHOUGH EXPECT MORE SUNSHINE MANY AREAS ON SATURDAY...TEMPS WILL STILL BE COOL COMPARED TO RECENT DAYS WITH HIGHS IN THE MID 80S...COOLEST NORTH. .SATURDAY NIGHT THROUGH MONDAY NIGHT...THE SFC RIDGE THAT BUILDS SOUTH INTO THE CWA INTO SATURDAY WILL BEGIN TO RETREAT TO THE EAST THE REMAINDER OF THE WEEKEND WHICH WILL FOR ALLOW FOR SOUTH/SOUTHWEST LOW LEVEL FLOW TO DEVELOP ACROSS THE CWA. WITH THE 850 WAA AND MORE SUNSHINE...SHOULD SEE HIGHS RISE BACK INTO THE UPPER 80S NORTHEAST TO LOWER 90S SOUTHWEST CWA. AS A NEW WESTERN U.S. TROUGH DEVELOPS...HEIGHT RISES WILL CONTINUE INTO MONDAY WITH WARM TEMPS CONTINUING ACROSS THE AREA WITH SOUTHERLY FLOW AND NO TRIGGER FOR CONVECTION. WILL THEREFORE KEEP FCST DRY SUNDAY THROUGH MONDAY WITH WARMER TEMPS. WILL GO WITH HIGHS IN THE LOW TO MIDDLE 90S ALL AREAS MONDAY. ON TUESDAY...WESTERN TROUGH MOVES EASTWARD INTO THE NORTHERN PLAINS AND BEGINS TO FLATTEN THE UPPER RIDGE. THIS PUSH A COLD FRONT SOUTHEASTWARD INTO THE CWA LATE TUESDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN CWA DURING THE DAY...THEN ELSEWHERE OVERNIGHT INTO WEDNESDAY. AS THE UPPER TROUGH THEN AMPLIFIES OVER THE GREAT LAKES THE CWA WILL TRANSITION INTO NORTHWEST FLOW. WILL GO DRY FOR THURSDAY AS SFC HIGH PRESSURE BUILDS SOUTHWARD INTO THE CWA AND MAIN MOISTURE FIELD IS PUSHED WESTWARD INTO THE HIGH PLAINS. && .AVIATION... FOR 18Z TAFS...WEAK WAVE PROPAGATING ENE ACROSS EAST CENTRAL KANSAS AND OUTFLOW BOUNDARY STRETCHING FROM NW MO TO CENTRAL KS NEAR TERM CONCERNS...OVERNIGHT FROPA/STRATUS/BR THEREAFTER. THROUGH 06Z...EXPECT ENOUGH SFC HEATING THROUGH CLOUD BREAKS...WEAK WAVE...AND OUTFLOW TO PROVIDE ENOUGH INSTABILITY AND LIFT FOR SCATTERED SHOWERS THROUGH THE REMAINDER OF THE DAY AT TOP/FOE/MHK AS MOISTURE POOLS AHEAD OF MAIN BOUNDARY. EXPECT FROPA AT 06Z AT MHK...08Z AT TOP/FOE...AND ASSOCIATED WIND SHIFT/TSRA AND VFR CIGS. ABUNDANT LL MOISTURE POST-FROPA...AND POTENTIAL FOR WIDESPREAD RAIN PREDICATES MVFR CIGS/VIS AT EACH SITE...DROPPING TO IFR AT MHK BTWN 10-15Z. WINDS DECREASE AND SWING TO THE NNE POST-FROPA. && .TOP WATCHES/WARNINGS/ADVISORIES...FFA FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 70 FROM THIS EVENING UNTIL 1 PM FRIDAY... &&
Hazardous weather outlook, Aug 23, 4:34 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 434 PM CDT THU AUG 23 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-242145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 434 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY NORTH OF I 70. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT...HOWEVER VERY HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORM CHANCES WILL BE GREATEST OVER THE NORTHERN COUNTIES INTO THE EVENING THEN EXPAND SOUTH OVERNIGHT AS A FRONTAL BOUNDARY SAGS INTO THE AREA. WITH THE HEAVY RAINFALL...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR AREA MAINLY NORTH OF I 70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL STILL BE LIKELY ACROSS THE ENTIRE AREA FRIDAY MORNING AS THE COLD FRONT AND AN ASSOCIATED UPPER LEVEL DISTURBANCE MOVE ACROSS THE REGION. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON FRIDAY AS WELL. HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY AND A FLASH FLOOD WATCH WILL REMAIN IN AFFECT UNTIL 1 PM FOR AREA MAINLY NORTH OF I 70. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE ACROSS THE AREA OVERNIGHT....AND MAY LINGER INTO SATURDAY ACROSS PORTIONS OF EAST CENTRAL KANSAS. MORE THUNDERSTORM CHANCES WILL THEN RETURN TO THE AREA TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT ACROSS MOST OF THE AREA. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, Aug 23, 6:50 PM CDT, 1 hour 57 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 650 PM CDT THU AUG 23 2007 KSZ011-240015- NEMAHA- 650 PM CDT THU AUG 23 2007 THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF NEMAHA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BERN AND SABETHA. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Aug 23, 8:04 PM CDT, 43 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 804 PM CDT THU AUG 23 2007 KSZ010-240130- MARSHALL- 804 PM CDT THU AUG 23 2007 THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE FRANKFORT AND BLUE RAPIDS. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Aug 23, 8:30 PM CDT, 17 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 830 PM CDT THU AUG 23 2007 KSZ008-240145- REPUBLIC- 830 PM CDT THU AUG 23 2007 THROUGH 845 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF REPUBLIC COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE REPUBLIC AND MUNDEN. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:12 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 20 min |
| Aug 23, 9:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 47 min |
| Aug 23, 10:43 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 47 min |
| Aug 23, 11:15 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| Aug 24, 3:15 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| Aug 24, 3:48 PM CDT | Flash Flood Warning | TOP | Brown | 3 hr |
| Aug 24, 4:35 PM CDT | Tornado Warning | TOP | Brown | 10 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.